Alert archive / Idaho / Red Flag Warnings in 2018

Red Flag Warning 11, NWS Spokane, WA

August 1, 20185 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 1, 2018, 12:26 PM PDT for 5 counties in Idaho. It took effect at Aug 2, 2018, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2018, 12:26 PM PDT (19:26 UTC)
In effect from
Aug 2, 2018, 2:00 PM PDT
Expired
Aug 2, 2018, 9:00 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2018-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2018-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2529 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS86 KOTX 011926
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1226 PM PDT Wed Aug 1 2018

...Gusty winds and low humidites in the afternoons and evenings
today and Thursday...

.Very warm and dry weather coupled with breezy winds will create
hazardous fire conditions during the afternoon and evening hours
across the Inland Northwest into Thursday. Breezy winds are anticipated
for Friday, although cooler temperatures and higher humidites 
should decrease fire danger. Less wind and cooler temperatures 
expected for the weekend followed by a return of hot weather 
during the next workweek.

WAZ673-677-021330-
/O.UPG.KOTX.FW.A.0003.180802T2100Z-180803T0400Z/
/O.NEW.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
/O.CON.KOTX.FW.W.0010.180801T2100Z-180802T0400Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
1226 PM PDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN
COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS...
 
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN 
COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Thursday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673) and Fire Weather Zone 677 East 
  Washington Central Cascade Valleys (Zone 677).

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 9 to 23 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IDZ101-WAZ674-021330-
/O.UPG.KOTX.FW.A.0003.180802T2100Z-180803T0400Z/
/O.NEW.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Palouse and Spokane Area (Zone 674)-
1226 PM PDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN AND CENTRAL IDAHO
PANHANDLE AND EAST WASHINGTON PALOUSE AND SPOKANE AREA...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Thursday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101) and Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674).

* Winds: Southwest 10 to 20 mph with gusts up to 25 mph.

* Relative Humidities: 11 to 25 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-021330-
/O.NEW.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
1226 PM PDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHEAST AND
EAST WASHINGTON OKANOGAN HIGHLANDS...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Thursday.

* Affected Area: Fire Weather Zone 686 East Washington Northeast
  (Zone 686) and Fire Weather Zone 687 East Washington Okanogan
  Highlands (Zone 687), primarily south of a Republic to Colville
  to Blueside.

* Winds: Southwest 10 to 15 mph with gusts up to 25 mph.

* Relative Humidities: 14 to 25 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ676-684-020400-
/O.CON.KOTX.FW.W.0010.180801T2100Z-180802T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Okanogan/Methow Valleys (Zone 684)-
1226 PM PDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON SOUTH
CENTRAL CASCADE VALLEYS AND EAST WASHINGTON OKANOGAN/METHOW
VALLEYS...

* Affected Area: Fire Weather Zone 676 East Washington South
  Central Cascade Valleys (Zone 676) and Fire Weather Zone 684
  East Washington Okanogan/Methow Valleys (Zone 684) primarily 
  southeast of Twisp and south of Omak. 

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 9 to 25 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wild fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
317 
WWUS86 KOTX 020355
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
855 PM PDT Wed Aug 1 2018

...Gusty winds and low humidites Thursday afternoon and evening...

.Thursday will be breezy with low relative humidity across much of
central and eastern Washington as well as portions of north Idaho.
Breezy winds are also anticipated for Friday, although cooler 
temperatures and higher humidites should decrease fire danger. 
Less wind and cooler temperatures expected for the weekend 
followed by a return of hot weather during the next workweek.

WAZ673-677-021200-
/O.EXP.KOTX.FW.W.0010.000000T0000Z-180802T0400Z/
/O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Central Cascade Valleys (Zone 677)-
855 PM PDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN
COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS... 
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND 
AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON NORTHERN
COLUMBIA BASIN AND EAST WASHINGTON CENTRAL CASCADE VALLEYS...

* Affected Area: Fire Weather Zone 673 East Washington Northern
  Columbia Basin and Fire Weather Zone 677 East Washington Central
  Cascade Valleys.

* Winds: West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 9 to 22 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ676-684-020500-
/O.EXP.KOTX.FW.W.0010.000000T0000Z-180802T0400Z/
East Washington South Central Cascade Valleys (Zone 676)-
East Washington Okanogan/Methow Valleys (Zone 684)-
855 PM PDT Wed Aug 1 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON SOUTH
CENTRAL CASCADE VALLEYS AND EAST WASHINGTON OKANOGAN/METHOW
VALLEYS...

Winds will gradually decrease overnight as humidities recover. As
a result, critical fire weather conditions are also decreasing. 
Therefore the Red Flag Warning was allowed to expire. 

$$

IDZ101-WAZ674-021200-
/O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Palouse and Spokane Area (Zone 674)-
855 PM PDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN AND 
CENTRAL IDAHO PANHANDLE AND EAST WASHINGTON PALOUSE AND SPOKANE 
AREA...

* Affected Area: Fire Weather Zone 101 Northern and Central Idaho
  Panhandle and Fire Weather Zone 674 East Washington Palouse and
  Spokane Area.

* Winds: Southwest 10 to 20 mph with gusts up to 25 mph.

* Relative Humidities: 10 to 24 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-021200-
/O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
855 PM PDT Wed Aug 1 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON 
NORTHEAST AND EAST WASHINGTON OKANOGAN HIGHLANDS...

* Affected Area: Fire Weather Zone 686 East Washington Northeast and
  Fire Weather Zone 687 East Washington Okanogan Highlands.

* Winds: Southwest 10 to 15 mph with gusts up to 25 mph.

* Relative Humidities: 12 to 22 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
961 
WWUS86 KOTX 021127
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
427 AM PDT Thu Aug 2 2018

...Gusty winds and low humidites this afternoon and evening...

.Expect breezy winds with low relative humidity today across much
of central and eastern Washington as well as portions of north 
Idaho. Breezy winds are also anticipated for Friday, although 
cooler temperatures and higher humidites should decrease fire 
danger. Less wind and cooler temperatures expected for the weekend
followed by a return of hot weather during the next workweek.

IDZ101-WAZ673-674-677-022130-
/O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
427 AM PDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS
THE NORTHERN AND CENTRAL IDAHO PANHANDLE...THE NORTHERN COLUMBIA 
BASIN...THE PALOUSE AND SPOKANE AREA...AND THE CENTRAL CASCADE 
VALLEYS...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101)...Fire Weather Zone 673 East 
  Washington Northern Columbia Basin (Zone 673)...Fire Weather 
  Zone 674 East Washington Palouse and Spokane Area (Zone 674) 
  and Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677).

* Winds: Southwest to west 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 9 to 23 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-022130-
/O.CON.KOTX.FW.W.0011.180802T2100Z-180803T0400Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
427 AM PDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NORTHEAST MOUNTAINS AND OKANOGAN HIGHLANDS...

* Affected Area: Fire Weather Zone 686 East Washington Northeast 
  (Zone 686) and Fire Weather Zone 687 East Washington Okanogan 
  Highlands (Zone 687).

* Winds: Southwest 10 to 15 mph. Gusts to 25 mph. 

* Relative Humidities: 12 to 22 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
698 
WWUS86 KOTX 022158
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
258 PM PDT Thu Aug 2 2018

...Gusty winds and low humidites this afternoon and evening...

.Expect breezy winds with low relative humidity to persist into
the evening much of central and eastern Washington as well as 
portions of north Idaho. Somewhat breezy winds are also 
anticipated for Friday, although speeds will be a little less than
today with cooler temperatures and higher humidites levels. This should
decrease the fire danger. 

IDZ101-WAZ673-674-677-030400-
/O.CON.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
258 PM PDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS THE NORTHERN AND
CENTRAL IDAHO PANHANDLE...THE NORTHERN COLUMBIA BASIN...THE
PALOUSE AND SPOKANE AREA...AND THE CENTRAL CASCADE VALLEYS...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101)...Fire Weather Zone 673 East 
  Washington Northern Columbia Basin (Zone 673)...Fire Weather 
  Zone 674 East Washington Palouse and Spokane Area (Zone 674) 
  and Fire Weather Zone 677 East Washington Central Cascade 
  Valleys (Zone 677).

* Winds: Southwest 10 to 20 mph with gusts up to 30 mph. The winds
  will be strongest until sunset and then subside overnight. 

* Relative Humidities: 10 to 18 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ686-687-030400-
/O.CON.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
258 PM PDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST MOUNTAINS
AND OKANOGAN HIGHLANDS...

* Affected Area: Fire Weather Zone 686 East Washington Northeast 
  (Zone 686) and Fire Weather Zone 687 East Washington Okanogan 
  Highlands (Zone 687).

* Winds: Southwest 10 to 15 mph with gusts up to 25 mph. The winds
  will be strongest until sunset and then subside overnight. 

* Relative Humidities: 13 to 22 percent.

* Impacts: The combination of strong winds and low humidity will 
  lead to rapid spread of new or existing wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
423 
WWUS86 KOTX 030359
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
859 PM PDT Thu Aug 2 2018


IDZ101-WAZ673-674-677-030500-
/O.EXP.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/
Northern and Central Idaho Panhandle (Zone 101)-
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
859 PM PDT Thu Aug 2 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY ACROSS THE NORTHERN AND CENTRAL IDAHO
PANHANDLE...THE NORTHERN COLUMBIA BASIN...THE PALOUSE AND SPOKANE
AREA...AND THE CENTRAL CASCADE VALLEYS...

Winds will gradually decrease overnight as humidities recover. As
a result, critical fire weather conditions are also decreasing. 
Therefore the Red Flag Warning was allowed to expire. 


$$

WAZ686-687-030500-
/O.EXP.KOTX.FW.W.0011.000000T0000Z-180803T0400Z/
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
859 PM PDT Thu Aug 2 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST MOUNTAINS AND
OKANOGAN HIGHLANDS...

Winds will gradually decrease overnight as humidities recover. As
a result, critical fire weather conditions are also decreasing. 
Therefore the Red Flag Warning was allowed to expire. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 1, 10:33 AM PDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 1, 10:33 AM PDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1033 AM PDT Wed Aug 1 2018

.SYNOPSIS...
Breezy winds and low relative humidity will raise concerns for
wildfires today and again Thursday. Temperatures will be above
average today with high temperatures in the 90s. Cooler weather
will arrive Friday and Saturday. The return of hot and dry
conditions looks likely next week with several days of highs in
the 90s.

&&

.DISCUSSION...
Today through Thursday night: Expect a gradual pattern change.
The hot dome of high pressure slides east as a slow moving cold
front coupled with a trough of low pressure aloft pushes through
the Inland NW. The more noticeable change will be temperatures,
which should be around 5 degrees cooler than the blistering heat
of the last two days. It may be a small change as high
temperatures still top out in the 90s. West to southwest winds
will pick up to 10 to 15 mph and become gusty by afternoon
especially in the Cascade valleys and the Columbia Basin. The
cooling will continue into Thursday with another 5 to 8 degrees of
cooling and slightly breezier winds of 10 to 20 mph and more
gusts regionwide. The atmosphere still looks quite dry under the
southwest to west flow. This raises fire weather concerns with
gusty winds and low humidities today and even for Thursday.

Mid level moisture over southeast Washington and southern Idaho
Panhandle should decrease this morning. To the north, there are
signs of mid level moisture coupling with weak elevated
instability as a trough of low pressure approaches. Could see some
convective development over the mountains near the Canadian
border, although the bulk of the moisture will be north of the
border. Meanwhile, should start the morning with some haze and
smoke in the skies,yet the models show that it should be pushing
eastward through the day. Smoke models do indicate more smoke
moving into the region from BC and the Cascades with the increased
winds this afternoon. This trend will likely continue for
Thursday. /rfox.

Friday: High temperatures will fall back into the upper 70s to
low 80s Friday as a slow moving trough continues to enhance on-
shore flow across the Pacific Northwest. Friday's winds should be
less than Thursday's as the Polar Jet dips into northern
California and Oregon. There will be less momentum aloft, but the
cross Cascade pressure gradient will continue to produce 10 to 15
mph winds across the Columbia Basin, Palouse and West Plains. Late
day gap winds will likely gust to 25 to 30 mph in Wenatchee,
Chelan, and Vantage. Fortunately, cooler temperatures and maritime
moisture will raise relative humidity values enough to ease
wildfire concerns a bit. Deep layer moisture and instability
should support widely scattered showers and thunderstorms across
southern British Columbia. With any luck some of the big fires
will receive some rain. The GFS even produces convection across
northern Okanogan, Ferry and Stevens counties on Friday
afternoon/evening. There is enough instability (skinny CAPE) on
the NAM and ECMWF to carry a mention of showers and isolated
thunderstorms along the border, but it is tough to get too excited
about precipitation chances in Washington east of the Cascades on
Friday.

Saturday: Winds on Saturday will decrease further as the upper
level trough shears eastward into Montana and the Dakotas. High
temperatures on Saturday will continue to be below average with
upper 70s to mid 80s. Widely scattered showers and thunderstorms
along the border with BC could potentially bring some hit and miss
rain to northern parts of Okanogan, Ferry, Stevens, PO, and
Boundary counties. The ECMWF, GFS, and Canadian models all
produce a convective signal along the BC border with weak cell
steering flow.

Sunday: Temperatures are expected to creep up near average (mid
80s to near 90) on Sunday. Rising heights should cap showers and
thunderstorms with the possible exception of the high terrain
around Bonners Ferry.

Monday through Wednesday: The evening runs of the GFS, ECMWF, and
Canadian models have come in much warmer and drier for early next
week. The warmer trend began with yesterday's 18z GFS which
dropped a low out of the Gulf of Alaska and anchored it several
hundred miles off the coast of Nrn California. The 00z run of the
GFS continued this trend, and the ECMWF and Canadian models
followed suit. None of these models have held onto the
cool/showery trough for early next week. GFS and ECMWF MOS push
afternoon temperatures back into the 90s by Monday and keep the
Inland Northwest seasonably hot well into next week. With large
fires in southern BC and southwest Oregon, haze and smoke will
undoubtedly return. Fires in the Washington Cascades will likely
be adding smoke to the region as well next week. /GKoch

&&

.AVIATION...
18Z TAFS: A dry cold front is passing through the region today. no
precipitation and few clouds are expected through the next 24
hours. Breezy southwest to west winds will impact all TAF sites
today. Elevated layers of smoke from regional wildfires will
impact the Cascades and area immediately to the east...as well as
the lower Idaho Panhandle. The KMWH...KLWS and possibly the KEAT
TAF sites will experience elevated smoke during the day and may
experience some low VFR visibility obscuration tonight. Otherwise
VFR conditions expected at all TAF sites through 18Z Thursday.
/MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        92  61  86  56  78  56 /   0   0   0   0   0   0
Coeur d'Alene  92  58  85  54  77  53 /   0   0   0   0   0   0
Pullman        91  55  84  52  76  50 /   0   0   0   0   0   0
Lewiston       97  64  94  60  85  58 /   0   0   0   0   0   0
Colville       95  55  89  52  81  51 /   0   0   0   0  10  10
Sandpoint      90  51  85  50  76  49 /   0   0   0   0  10   0
Kellogg        90  56  83  52  75  50 /   0   0   0   0   0   0
Moses Lake     97  60  91  58  83  55 /   0   0   0   0   0   0
Wenatchee      96  65  89  62  81  59 /   0   0   0   0   0   0
Omak           99  62  92  59  84  57 /   0   0   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Thursday afternoon through Thursday
     evening for Northern and Central Idaho Panhandle (Zone
     101).

WA...Fire Weather Watch from Thursday afternoon through Thursday
     evening for East Washington Central Cascade Valleys (Zone
     677)-East Washington Northern Columbia Basin (Zone 673)-
     East Washington Palouse and Spokane Area (Zone 674).

     Red Flag Warning from 2 PM this afternoon to 9 PM PDT this
     evening for East Washington Central Cascade Valleys (Zone
     677)-East Washington Northern Columbia Basin (Zone 673)-
     East Washington Okanogan/Methow Valleys (Zone 684)-East
     Washington South Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Aug 1, 6:08 AM PDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
608 AM PDT Wed Aug 1 2018

IDZ001>004-026-027-WAZ031>033-036>038-021315-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-Okanogan Highlands-
608 AM PDT Wed Aug 1 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Dry and breezy conditions on Thursday could raise fire weather
concerns on any existing or new fires.

WAZ034-035-041>044-021315-
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
608 AM PDT Wed Aug 1 2018

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Dry and breezy conditions this afternoon and evening will increase
fire weather concerns on any existing or new fires.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

More dry and breezy weather Thursday could raise fire weather
concerns on any existing or new fires.

Nearby

Red Flag Warnings in Idaho, 2018Red Flag Warnings in Washington, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.